Alert archive / Washington / Wind Advisories in 2018

Wind Advisory 14, NWS Seattle, WA

November 12, 2018

NWS Seattle, WA issued this wind advisory at Nov 12, 2018, 3:21 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2018, 3:21 AM PST (11:21 UTC)
Expired
Nov 12, 2018, 12:00 PM PST
In force
9 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

568 
WWUS76 KSEW 121121
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
321 AM PST Mon Nov 12 2018

WAZ555-122000-
/O.NEW.KSEW.WI.Y.0014.181112T1121Z-181112T2000Z/
East Puget Sound Lowlands-
321 AM PST Mon Nov 12 2018

...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY...

The National Weather Service in Seattle has issued a Wind
Advisory, which is in effect until noon PST today. 

* WIND...Easterly 15 to 30 mph with local gusts up to 45 mph. 
  Winds will slowly ease this afternoon.

* SOME AFFECTED LOCATIONS...North Bend, Enumclaw, Buckley, Gold
  Bar, and any location near the entrances to the passes.

* TIMING...Through Noon Today, peaking around mid morning.

* IMPACTS...Winds may be strong enough to down tree limbs, causing
  local power outages.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution while driving as tree limbs
could fall on roadways. Power outages are possible where strongest
winds develop. 

&&

$$

www.weather.gov/seattle
1 follow-up statement
384 
WWUS76 KSEW 121954
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
1154 AM PST Mon Nov 12 2018

WAZ555-122100-
/O.EXP.KSEW.WI.Y.0014.000000T0000Z-181112T2000Z/
East Puget Sound Lowlands-
1154 AM PST Mon Nov 12 2018

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

Although gusts will still be present in the advisory
area...current observations remain below advisory thresholds. In
addition...current models suggest pressure gradients peaking now
then gradually diminishing throughout the afternoon...allowing for
wind speeds to also gradually diminish. Taking all of this into
account...the Wind Advisory will be allowed to expire.

$$

www.weather.gov/seattle

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 11, 8:30 PM PST, 6 hours 51 minutes earlier.

Area forecast discussion, Nov 11, 8:30 PM PST, 6 hours 51 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
830 PM PST Sun Nov 11 2018

.SYNOPSIS...High pressure will give dry conditions with areas of
night and morning fog through Monday. clouds will increase Tuesday
as a front approaches the area. the front will give rain to the area
later Tuesday through Wednesday. Another dry period with night and
morning clouds and some fog is expected Thursday through Saturday. A
weakening front may bring unsettled weather next Sunday.

&&

.SHORT TERM...Fair skies and a chilly night, with fog patches
developing overnight. Areas of morning fog will give way to fair
skies Monday, with more of the same into Monday night. On Tuesday
the upper ridge continues to move off to the east and a frontal
system approaches. Some light rain will reach the coast Tuesday
afternoon, then will spread inland Tuesday night. The air mass aloft
will remain rather warm through Tuesday night, so snowfall is not
expected to be a problem in the Cascade passes through at least
Tuesday night. The front moves eastward across the area Wednesday
morning with rain changing to showers that become increasingly
confined to the terrain late in the day. There won't be much in the
way of cold air behind the front, so snow levels are expected to
remain rather high.

.LONG TERM...High pressure aloft will rebuild over the region
Thursday and Friday giving another dry period to the area. Latest
model solutions keep the ridging going through Saturday and
possibly beyond as the next front upstream is splitting and
weakening as it moves toward the coast. Low level moisture behind
Wednesday's front will contribute to at least night and morning
stratus and possibly areas of fog as well.

Forecasts represent a model blend with some trend toward drier
conditions into the first half of the weekend. Albrecht

&&

.AVIATION...The air is generally dry and stable--although some
moisture is still present in the lower levels which will give rise
to areas of late night and morning fog or low clouds.

KSEA...Fair skies and then some fog might drift over the airport at
times for several hours starting around daybreak--gradients are
higher than they were last night at this time, so that bodes well
for less fog than this morning.

&&

.MARINE...Offshore flow with small craft easterlies over the coastal
waters and West entrance to the Strait through Monday and perhaps
into Tuesday. A front will arrive by about Tuesday night with
southerly flow that eases on Wednesday.

&&

.HYDROLOGY...River flooding is not expected the next 7 days.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 10 PM PST Monday for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From Point Grenville To Cape Shoalwater 10
     To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater Out 10 Nm.

     Small Craft Advisory until 10 PM PST Monday for Coastal Waters
     From Cape Flattery To James Island Out 10 Nm-West Entrance
     U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory from 4 AM to 10 PM PST Monday for Coastal
     Waters From James Island To Point Grenville Out 10 Nm.

&&

www.weather.gov/seattle

Nearby

Wind Advisories in Washington, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.